Jump to content
Ather

Ather: from Zoloft to Prothiaden to Zyprexa - now have tinnitus

Recommended Posts

Altostrata

@cloud23  I posted on your Introductions thread. Do not ignore the palpitations. Let's discuss your situation in your own topic.

 

@Ather please be careful about making recommendations to other members. While they will appreciate your support, keep in mind that they might follow your recommendations, which might be wrong for them and cause them harm.

 

On 10/1/2018 at 1:28 AM, Ather said:

After many trials it is now Evident that any Antidepressant at its lowest dose is making my ring (Tinnitus) loud and Benzodiazepine helps reducing it. 

 

When you go on and off psychiatric drugs or make dosage changes repeatedly, your nervous system becomes sensitized to drugs and even supplements and foods. Some event caused your nervous system to become sensitized to Zoloft and you developed tinnitus. You have had drug-induced tinnitus ever since.

 

It is unfortunate that your doctor has insisted on prescribing antidepressants even though they all exacerbate the tinnitus. It is also unfortunate that you are taking a benzo to counter the adverse effect of the antidepressant, as you are probably now physiologically dependent on the benzo.

 

As this is a site for going off drugs, what would you like to do regarding your drugs? What time of day do you take each drug, and their dosages?

Share this post


Link to post
Ather
38 minutes ago, Altostrata said:

@cloud23  I posted on your Introductions thread. Do not ignore the palpitations. Let's discuss your situation in your own topic.

 

@Ather please be careful about making recommendations to other members. While they will appreciate your support, keep in mind that they might follow your recommendations, which might be wrong for them and cause them harm.

 

 

When you go on and off psychiatric drugs or make dosage changes repeatedly, your nervous system becomes sensitized to drugs and even supplements and foods. Some event caused your nervous system to become sensitized to Zoloft and you developed tinnitus. You have had drug-induced tinnitus ever since.

 

It is unfortunate that your doctor has insisted on prescribing antidepressants even though they all exacerbate the tinnitus. It is also unfortunate that you are taking a benzo to counter the adverse effect of the antidepressant, as you are probably now physiologically dependent on the benzo.

 

As this is a site for going off drugs, what would you like to do regarding your drugs? What time of day do you take each drug, and their dosages?

 

@Altostrata  I won't be recommending from now on, my mistake !

 

I have been taking my antidepressant, Dosulepin called Prothiaden here at 12.5 mg now, originally it was 75 mg, in the morning, I was down one day so I upped the dosage to 25 mg and it was not good, for 2 days I took 0 mg and it was not good either, so my testing says that I'll need to keep it there for now at 12.5 mg (half a tablet of 25 mg) the recommended dosage of this drug is from 75 mg to 225 mg, it comes in 2 strengths here 25mg and 75mg.

 

I am taking 0.25 mg of Alprazolam, changed from Clonazipam a week ago, at night.

 

The tinnitus is better now, I hope it gets quieter and quieter as I keep on weaning off these medicines, Lets see !

 

I like this site, My words of encouragement maybe a bad recommendation for some but I know being a patient of panic myself that how words can uplift you, they make you stand up.

 

 

 

Share this post


Link to post
Altostrata

I appreciate your willingness to help others, just keep in mind what has worked for you might not work for them -- you might remind them of that.

 

Good to hear your tinnitus is lessening. Please be very regular with your drug dosing, your system might be very sensitive to drug changes. When your nervous system is sensitized, more is not better.

 

Do your symptoms follow any daily pattern?  Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. Use a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.

 

This can help us figure out if a drug is causing the symptoms.

Share this post


Link to post
Ather
22 minutes ago, Altostrata said:

I appreciate your willingness to help others, just keep in mind what has worked for you might not work for them -- you might remind them of that.

 

Good to hear your tinnitus is lessening. Please be very regular with your drug dosing, your system might be very sensitive to drug changes. When your nervous system is sensitized, more is not better.

 

Do your symptoms follow any daily pattern?  Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. Use a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.

 

This can help us figure out if a drug is causing the symptoms.

 

I agree with you sometimes I may have forgotten to remind them what works for me may not work for them.

Being regular on the doses is extremely important I have realized in the past few months.

I will be writing down any symptoms daily, I have been thinking about it, I was doing it on a monthly basis but monthly or weekly cannot give us a clear picture of which drug is doing what, I agree.

 

Thank you !

Share this post


Link to post
Ather

Hello @Altostrata

 

I was checking the effect of each (Antidepressant: Prothiaden and Benodiazepine: Alprazolam) on my tinnitus, separately, here is what I found out,

-when the day I just took the Antidepressant, the ring was intense.

-And the day I took the Benzo, the ring was slow at speed but loud, I could hear each cycle of it separately, one coming after the other, but it was loud so I was not able to rest.

 

(About my anxiety / panic I felt the best on the day I just took the benzo, I was not at all comfortable on the day I just took the Tricyclic what do you think is the best for me ?)

Share this post


Link to post
Altostrata

The benzo would be slowing nerve reactivity, that's the purpose of benzos, which were initially seizure drugs.

Share this post


Link to post
Ather

Update is that my small Antidepressant Prothiaden at 12.5 mg is gone now, All praise to Almighty, I was not able to take it, the last time I took it, it made me very very uneasy and anxious, its been 2 - 3 weeks now since I last took it, Ma-Shaa-Allah.

 

Tinnitus is there, Clonazepam makes it low and bearable, I sometimes take 0.25 mg and sometimes 0.5 mg at night.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.